Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 182, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 22, 2015, 7:57 AM CDT for 4 counties in Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2015, 7:57 AM CDT (12:57 UTC)
- Expired
- Apr 22, 2015, 8:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Carter County, OK, Jefferson County, OK, Murray County, OK, Stephens County, OK
The radar
The Norman radar (KTLX), 116 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 673 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
293 WUUS54 KOUN 221257 SVROUN OKC019-067-099-137-221345- /O.NEW.KOUN.SV.W.0182.150422T1257Z-150422T1345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 757 AM CDT WED APR 22 2015 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN JEFFERSON COUNTY IN SOUTHERN OKLAHOMA... SOUTHWESTERN MURRAY COUNTY IN SOUTHERN OKLAHOMA... WESTERN CARTER COUNTY IN SOUTHERN OKLAHOMA... SOUTHEASTERN STEPHENS COUNTY IN SOUTHERN OKLAHOMA... * UNTIL 845 AM CDT * AT 757 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF LOCO...MOVING SOUTHEAST AT 35 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... LONE GROVE...HEALDTON...WILSON...VELMA...LOCO...RATLIFF CITY... GRAHAM...MILO...POOLEVILLE AND FOX. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3432 9789 3455 9776 3436 9716 3408 9732 TIME...MOT...LOC 1257Z 294DEG 29KT 3440 9775 HAIL...1.25IN WIND...<50MPH $$ MAHALE
5 follow-up statements
699 WWUS54 KOUN 221310 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 810 AM CDT WED APR 22 2015 OKC019-067-099-137-221345- /O.CON.KOUN.SV.W.0182.000000T0000Z-150422T1345Z/ JEFFERSON OK-MURRAY OK-CARTER OK-STEPHENS OK- 810 AM CDT WED APR 22 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR NORTHEASTERN JEFFERSON...SOUTHWESTERN MURRAY...WESTERN CARTER AND SOUTHEASTERN STEPHENS COUNTIES... AT 810 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOCO...MOVING SOUTHEAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... LONE GROVE...HEALDTON...WILSON...VELMA...LOCO...RATLIFF CITY... GRAHAM...MILO...POOLEVILLE AND FOX. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3427 9776 3453 9770 3436 9716 3408 9732 TIME...MOT...LOC 1310Z 294DEG 29KT 3436 9763 HAIL...1.00IN WIND...<50MPH $$ MAHALE
863 WWUS54 KOUN 221318 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 818 AM CDT WED APR 22 2015 OKC019-067-099-137-221345- /O.CON.KOUN.SV.W.0182.000000T0000Z-150422T1345Z/ JEFFERSON OK-MURRAY OK-CARTER OK-STEPHENS OK- 818 AM CDT WED APR 22 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR NORTHEASTERN JEFFERSON...SOUTHWESTERN MURRAY...WESTERN CARTER AND SOUTHEASTERN STEPHENS COUNTIES... AT 818 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF HEALDTON...MOVING SOUTHEAST AT 35 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... LONE GROVE...HEALDTON...WILSON...RATLIFF CITY...GRAHAM...MILO... POOLEVILLE AND FOX. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3423 9767 3450 9760 3436 9716 3408 9732 TIME...MOT...LOC 1318Z 295DEG 31KT 3431 9754 HAIL...1.25IN WIND...<50MPH $$ MAHALE
795
WWUS54 KOUN 221331
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
831 AM CDT WED APR 22 2015
OKC067-137-221340-
/O.CAN.KOUN.SV.W.0182.000000T0000Z-150422T1345Z/
JEFFERSON OK-STEPHENS OK-
831 AM CDT WED APR 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON AND
SOUTHEASTERN STEPHENS COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3418 9756 3448 9756 3436 9716 3408 9732
TIME...MOT...LOC 1330Z 294DEG 29KT 3427 9743
$$
OKC019-099-221345-
/O.CON.KOUN.SV.W.0182.000000T0000Z-150422T1345Z/
MURRAY OK-CARTER OK-
831 AM CDT WED APR 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SOUTHWESTERN MURRAY AND WESTERN CARTER COUNTIES...
AT 830 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF HEALDTON...MOVING SOUTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
LONE GROVE...HEALDTON...WILSON...RATLIFF CITY...GRAHAM...MILO...
POOLEVILLE AND FOX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3418 9756 3448 9756 3436 9716 3408 9732
TIME...MOT...LOC 1330Z 294DEG 29KT 3427 9743
HAIL...1.00IN
WIND...<50MPH
$$
MAHALE415
WWUS54 KOUN 221338
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
838 AM CDT WED APR 22 2015
OKC099-221348-
/O.CAN.KOUN.SV.W.0182.000000T0000Z-150422T1345Z/
MURRAY OK-
838 AM CDT WED APR 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MURRAY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3416 9746 3438 9736 3438 9727 3436 9716
3408 9732
TIME...MOT...LOC 1338Z 294DEG 29KT 3424 9736
$$
OKC019-221345-
/O.CON.KOUN.SV.W.0182.000000T0000Z-150422T1345Z/
CARTER OK-
838 AM CDT WED APR 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR CENTRAL CARTER COUNTY...
AT 838 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
MILO...MOVING SOUTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
LONE GROVE...WILSON AND MILO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3416 9746 3438 9736 3438 9727 3436 9716
3408 9732
TIME...MOT...LOC 1338Z 294DEG 29KT 3424 9736
HAIL...1.00IN
WIND...<50MPH
$$
MAHALE637
WWUS54 KOUN 221342
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
842 AM CDT WED APR 22 2015
OKC019-221352-
/O.EXP.KOUN.SV.W.0182.000000T0000Z-150422T1345Z/
CARTER OK-
842 AM CDT WED APR 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CARTER COUNTY WILL
EXPIRE AT 845 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3416 9746 3438 9736 3438 9727 3436 9716
3408 9732
TIME...MOT...LOC 1341Z 294DEG 29KT 3424 9736
$$
MAHALEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:46 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 22, 6:46 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 646 AM CDT WED APR 22 2015 .DISCUSSION... AVIATION DISCUSSION FOR THE 12Z TAFS IS BELOW. && .AVIATION... HAVE VERY LOW CONFIDENCE IN THE TAFS. ONGOING SHRA/TSRA WILL AFFECT MANY SITES THROUGH 16Z BEFORE ENDING. ADDITIONAL SHRA/TSRA WILL FORM AFTER 16Z...BUT ONLY KEPT VCTS/VCSH MENTION AFTER 00Z AT KSPS AND KLAW WHERE CONFIDENCE OF OCCURRENCE IS HIGHEST. BRIEF VARIABLE GUSTY WINDS...SMALL HAIL...AND MVFR OR LOWER CONDITIONS ARE POSSIBLE WITH SHRA/TSRA. OVERALL...WENT FAIRLY OPTIMISTIC WITH CONDITIONS AT ALL SITES FOR THE NEXT 24 HOURS...GENERALLY VFR WITH SOME MVFR. IFR CONDITIONS MAY OCCUR AT NEARLY ANY SITE...BUT ONLY INCLUDED THEM NEAR KSPS AFTER 06Z WHERE CONFIDENCE IS HIGHEST. THINK CONDITIONS WILL SLOWLY WORSEN AT MOST SITES AFTER 01Z...ESPECIALLY OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. MBS && .PREV DISCUSSION... /ISSUED 556 AM CDT WED APR 22 2015/ UPDATE... INCREASED RAIN CHANCES THIS MORNING NEAR AND SOUTHEAST OF I-44. DISCUSSION... A FEW SEVERE HAIL AND WIND REPORTS ARE POSSIBLE THIS MORNING MAINLY WITH A CLUSTER OF STORMS WILL MOVE SOUTHEAST FROM CORDELL TO ARDMORE. A CLUSTER OF STRONG TO SEVERE STORMS NEAR CORDELL CONTINUES TO PUSH SOUTHEAST. BELIEVE THIS WILL REMAIN THE CLUSTER OF STORMS TO WATCH FOR SEVERE REPORTS. ADDITIONAL LINE OF STORMS JUST NORTHWEST OF OKLAHOMA CITY TEND TO BE WEAKER AND SUBSEVERE. A FEW ADDITIONAL MAINLY NON SEVERE STORMS WILL CONTINUE OVER NORTHERN OKLAHOMA THIS MORNING. IT IS STILL UNCLEAR HOW THESE STORMS WILL AFFECT THE ENVIRONMENT FOR THIS AFTERNOON ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. MBS PREV DISCUSSION... /ISSUED 242 AM CDT WED APR 22 2015/ DISCUSSION... SEVERE POTENTIAL TODAY THROUGH FRIDAY IS THE PRIMARY CONCERN. LATEST RADARS AS OF 230 AM DEPICTED IS ISOLATED TO SCATTERED HIGH BASED SHOWERS AND WEAK THUNDERSTORMS IN NORTHWESTERN OKLAHOMA. AS THESE STORMS MOVE EAST AND SOUTHEAST AND ENCOUNTER INCREASING MUCAPE OF 1000-1500 J/KG...THINK THEY WILL INCREASE IN INTENSITY. THEY MAY DEVELOP INTO A CLUSTER OR SMALL COMPLEX. THIS ACTIVITY SEEMS TO BE OCCURRING A BIT FARTHER NORTH COMPARED TO PREVIOUSLY FORECAST. ALSO...THIS ACTIVITY MAY NOT BE AS INTENSE AS PREVIOUSLY THOUGHT AS DEEPER MOISTURE AND HIGHER ELEVATED INSTABILITY HAVE BEEN SLOW TO ARRIVE. THIS MORNING...THINK A FEW REPORTS OF SEVERE WEATHER WILL OCCUR WITH LARGE HAIL UP TO GOLF BALLS AS THE MAIN HAZARD...THOUGH A FEW REPORTS OF DAMAGING WINDS UP TO 60 MPH COULD OCCUR...MAINLY NEAR AN ARNETT TO OKLAHOMA CITY TO HOLDENVILLE LINE. THE OKLAHOMA CITY METRO AREA MAY BE AFFECTED BETWEEN 6 AND 9 AM. STORMS MAY WEAKEN AFTER 9 AM AS THE LOW LEVEL JET WEAKENS AND AS THEY MOVE INTO WEAKER ELEVATED INSTABILITY EAST OF I-35. THIS AFTERNOON AND EVENING...ADDITIONAL STORMS WITH HIGHER CHANCES FOR SEVERE...PERHAPS SIGNIFICANT SEVERE...WILL LIKELY DEVELOP OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS WHERE THE SPC DAY 1 HAS AN ENHANCED RISK FOR SEVERE STORMS FORECAST. LATEST HRRR HINTED THAT A FEW SUPERCELLS MAY FORM NEAR THE RED RIVER AS EARLY AS 3 PM. STORMS MAY TRANSFORM INTO A COMPLEX BY THIS EVENING AS THE LOW LEVEL JET INCREASES...MOVE EAST OR SOUTHEAST NEAR THE RED RIVER. IN REGARDS TO SEVERE POTENTIAL THIS AFTERNOON AND EVENING OVER SOUTHERN OKLAHOMA AND NORTH TEXAS...THIS POTENTIAL MAY BE INCREASING. IT APPEARS THIS MORNING/S CONVECTION WILL NOT COMPLETELY STABILIZE THE AIRMASS ACROSS THE AREA. VERY STRONG 0-6 KM SHEAR 40-65 KT AND MLCAPE 1500-3000 J/KG SUPPORT SUPERCELLS WITH VERY LARGE HAIL GREATER THAN GOLF BALLS. TORNADO POTENTIAL APPEARS TO BE LOW DUE TO WEAK LOW LEVEL SHEAR...THOUGH LOW LEVEL SHEAR MAY INCREASE 7 PM TO MIDNIGHT. DAMAGING WINDS UP TO 70 MPH COULD OCCUR AS WELL...ESPECIALLY IF STORMS ORGANIZE INTO CLUSTERS OR LINES. LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES COULD RESULT. LATE TONIGHT THROUGH THURSDAY NIGHT...MUCH UNCERTAINTY REMAINS IN REGARDS TO STORM POTENTIAL. COOLER...MOIST...AND MORE STABLE AIR MAY MOVE INTO MUCH OF THE AREA...ESPECIALLY IN NORTHERN OKLAHOMA. AREAS OF DRIZZLE AND PERHAPS FOG MAY RESULT A FEW STORMS MAY LINGER IN SOUTHERN OKLAHOMA AND NORTH TEXAS...CLOSER TO A SURFACE BOUNDARY...THOUGH SEVERE POTENTIAL WILL DECREASE LATE TONIGHT INTO THURSDAY MORNING. BY THURSDAY AFTERNOON...THERE IS A CHANCE FOR STORM DEVELOPMENT NEAR THE RED RIVER IF CLEARING CAN OCCUR. IF STORMS DEVELOP THURSDAY AFTERNOON...THEY COULD BE SEVERE WITH LARGE HAIL AS THE MAIN HAZARD. IT APPEARS HIGHER STORM CHANCES WILL OCCUR ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS THURSDAY NIGHT AS THE LOW LEVEL JET INCREASES AND THE BOUNDARY LIFTS NORTHWARDS AS A WARM FRONT. LARGE HAIL WOULD BE THE MAIN HAZARD THURSDAY NIGHT. FRIDAY...SEVERE POTENTIAL AGAIN REMAINS VERY UNCERTAIN ESPECIALLY WITH THE ADVANCEMENT OF A DRYLINE AND AMOUNT OF INSTABILITY AND AVAILABLE MOISTURE. VERY STRONG MID/UPPER WINDS WOULD SUPPORT FAST MOVING SUPERCELLS...MAINLY EAST OF I-35 DURING THE AFTERNOON INTO EARLY EVENING. HOWEVER...MODELS MAY BE OVERDOING THE AMOUNT OF LOW LEVEL MOISTURE AND INSTABILITY DUE TO CONVECTION OCCURRING ACROSS THE AREA DURING THE MORNING HOURS. MORNING STORMS WOULD HAVE SOME POTENTIAL FOR LARGE HAIL. AFTERNOON AND EVENING STORMS COULD BE SIGNIFICANT WITH GIANT HAIL AND TORNADOES IF THEY OCCUR. REGARDLESS...WILL CLOSELY MONITOR. HOT AND WINDY CONDITIONS WEST OF A DRYLINE MAY ENHANCE WILDFIRE POTENTIAL ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS FRIDAY AFTERNOON AND EVENING. SATURDAY APPEARS TO BE WARM...DRY...AND QUIET WEATHERWISE. SUNDAY INTO MONDAY...ANOTHER SYSTEM MAY BRING ADDITIONAL STORM CHANCES. SOME STORMS MAY AGAIN BE SEVERE WITH THE HIGHEST STORM CHANCES SUNDAY NIGHT. NEXT TUESDAY...LOOKS TO BE DRY AND QUIET AGAIN. MBS && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 67 53 69 59 / 100 40 30 40 HOBART OK 74 53 70 58 / 50 40 20 20 WICHITA FALLS TX 80 57 77 62 / 40 70 30 40 GAGE OK 61 46 65 54 / 30 30 20 20 PONCA CITY OK 64 46 65 54 / 30 20 20 30 DURANT OK 74 57 74 62 / 70 70 30 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/17/17
Hazardous weather outlook, Apr 22, 6:37 AM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 637 AM CDT WED APR 22 2015 OKZ004>048-050>052-TXZ083>090-231145- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 637 AM CDT WED APR 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH MID-MORNING ACROSS PARTS OF NORTHERN... CENTRAL... AND WESTERN OKLAHOMA. THERE IS THEN AN ENHANCED AND SLIGHT RISK FOR SEVERE STORMS LATER THIS AFTERNOON AND THIS EVENING ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... THE MOST LIKELY AREA FOR SEVERE STORMS THIS MORNING WILL GENERALLY BE NEAR A LINE FROM HOBART AND LAWTON... TO DUNCAN AND ARDMORE OKLAHOMA... AND NEAR WICHITA FALLS TEXAS. THE ENHANCED RISK IS SOUTH OF A LINE FROM HOLLIS AND ALTUS... TO FREDERICK AND WAURIKA... TO DURANT OKLAHOMA. THIS INCLUDES ALL OF WESTERN NORTH TEXAS. THE SLIGHT RISK IS SOUTH OF A LINE FROM ELK CITY AND CHICKASHA... TO ADA OKLAHOMA. TIMING... MORNING SEVERE STORMS WILL BE POSSIBLE THROUGH 9 AM. THE MOST LIKELY TIME FOR THE AFTERNOON AND EVENING STORMS WILL BE FROM 4 PM TO 1 AM. IMPACTS... HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH THE MORNING ACTIVITY. HAIL UP TO THE SIZE OF TENNIS BALLS AND WIND GUSTS UP TO 70 MPH WILL BE THE MAIN CONCERNS LATER TODAY. THERE IS A LOW POTENTIAL FOR A FEW TORNADOES ACROSS THE ENHANCED RISK AREA LATE THIS AFTERNOON THROUGH MID-EVENING. DISCUSSION... ELEVATED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING. SOME OF THE STORMS THIS MORNING COULD BECOME STRONG TO SEVERE MAINLY PRODUCING LARGE HAIL ALTHOUGH A SEVERE WIND GUST OR TWO IS NOT OUT OF THE QUESTION. THE SEVERE POTENTIAL WITH THIS ACTIVITY WILL END AROUND MID-MORNING THIS MORNING. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. A BOUNDARY WILL MOVE SOUTH ACROSS THE AREA TODAY AND IS EXPECTED TO BE IN SOUTHERN PARTS OF THE AREA THIS AFTERNOON. MOISTURE AND INSTABILITY WILL INCREASE SOUTH OF THE BOUNDARY. THUNDERSTORMS WILL LIKELY DEVELOP NEAR AND SOUTH OF THE BOUNDARY LATE THIS AFTERNOON AND EVENING. INITIALLY THESE STORMS WILL LIKELY BE DISCRETE BUT ARE EXPECTED TO DEVELOP INTO ONE OR MORE STORM COMPLEXES THIS EVENING THAT WILL MOVE ACROSS THE AREA. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN CONCERNS INITIALLY BUT A FEW TORNADOES COULD ALSO BE POSSIBLE. THE POTENTIAL FOR LARGE HAIL AND TORNADOES WILL DIMINISH AND THE RISK OF DAMAGING WIND GUSTS WILL INCREASE WHEN THE STORMS BECOME A COMPLEX. THE SEVERE POTENTIAL WILL DECREASE OVERNIGHT ALTHOUGH STORMS COULD REMAIN POSSIBLE THROUGHOUT THE NIGHT. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE THROUGH FRIDAY. THERE IS A SLIGHT AND MARGINAL RISK OF SEVERE STORMS ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA... AND WESTERN NORTH TEXAS. WHAT HAPPENS THURSDAY WILL BE DEPENDENT ON WHAT OCCURS TODAY AND TONIGHT... BUT ISOLATED TO SCATTERED SEVERE STORMS COULD DEVELOP LATE THURSDAY AFTERNOON INTO THE EVENING. IF THESE STORMS DEVELOP... LARGE HAIL AND STRONG WINDS WILL BE THE MAIN CONCERNS. ON FRIDAY... THERE IS A MARGINAL AND SLIGHT RISK FOR MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS... EXCEPT FOR FAR WESTERN PORTIONS OF THESE AREAS. A DRYLINE IS EXPECTED TO MOVE EAST FRIDAY WITH SEVERE STORMS POSSIBLE ALONG AND EAST OF THIS BOUNDARY. THE POSSIBLE RISK AREA WILL DEPEND ON HOW FAR EAST THIS DRYLINE MOVES WHICH IS UNCERTAIN AT THIS TIME. THUNDERSTORMS COULD BEGIN DEVELOPING AS EARLY AS MID-AFTERNOON ON FRIDAY DEPENDING ON THE TIMING OF THE STORM SYSTEM. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN CONCERNS ALTHOUGH SOME TORNADOES MAY ALSO BE POSSIBLE. THE SEVERE RISK OVER THE NEXT FEW DAYS WILL CONTINUE TO DEPEND ON WHAT HAPPENS THE PREVIOUS AFTERNOON AND NIGHT SO CONTINUE TO CHECK THE FORECAST FOR THE LATEST INFORMATION. SATURDAY WILL BE DRY BUT THUNDERSTORM CHANCES WILL RETURN SUNDAY AND CONTINUE INTO MONDAY. STRONG TO SEVERE STORMS MAY BE POSSIBLE THESE DAYS AS WELL. .FIRE WEATHER... ELEVATED WILDFIRE SPREAD POTENTIAL WILL ALSO LIKELY OCCUR FRIDAY AFTERNOON AND EARLY EVENING WEST OF THE DRYLINE... ESPECIALLY IN PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. LOW HUMIDITIES... VERY WARM TEMPERATURES... AND GUSTY WINDS ARE EXPECTED. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. EM/MBS
In the hours before
Local storm report, Apr 22, 6:50 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
650 AM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 AM HAIL 7 NW APACHE 34.97N 98.45W
04/22/2015 E1.00 INCH CADDO OK EMERGENCY MNGR
&&
DWSpecial weather statement, Apr 22, 7:08 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 708 AM CDT WED APR 22 2015 OKZ029-030-221245- POTTAWATOMIE OK-CLEVELAND OK- 708 AM CDT WED APR 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL POTTAWATOMIE AND SOUTHEASTERN CLEVELAND COUNTIES UNTIL 745 AM CDT... AT 706 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ETOWAH... MOVING EAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... LOCATIONS IMPACTED INCLUDE... SOUTHEASTERN NORMAN...SHAWNEE...TECUMSEH...SLAUGHTERVILLE...PINK... TRIBBEY...ST. LOUIS...ETOWAH...BROOKSVILLE...MACOMB...LAKE THUNDERBIRD...BETHEL ACRES AND LITTLE AXE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3503 9732 3523 9735 3534 9690 3507 9684 TIME...MOT...LOC 1206Z 259DEG 22KT 3516 9721 MAHALE
Local storm report, Apr 22, 7:11 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
711 AM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 AM HAIL 1 NW LAWTON 34.61N 98.44W
04/22/2015 E1.25 INCH COMANCHE OK LAW ENFORCEMENT
&&
DWSpecial weather statement, Apr 22, 7:17 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 717 AM CDT WED APR 22 2015 OKZ023-027-035-038-221245- COMANCHE OK-GRADY OK-CADDO OK-KIOWA OK- 717 AM CDT WED APR 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COMANCHE...SOUTHWESTERN GRADY...SOUTHERN CADDO AND EASTERN KIOWA COUNTIES UNTIL 745 AM CDT... AT 715 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF MEERS...MOVING EAST AT 40 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... LOCATIONS IMPACTED INCLUDE... ELGIN...APACHE...FLETCHER...CYRIL...CEMENT...BOONE...MEERS...LAKE ELLSWORTH...LAKE LAWTONKA...LAVERTY...STECKER...ACME AND WICHITA MOUNTAINS WILDLIFE REFUGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3506 9804 3480 9799 3475 9871 3493 9874 TIME...MOT...LOC 1215Z 260DEG 33KT 3486 9864 MAHALE
Local storm report, Apr 22, 7:20 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
720 AM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM HAIL ELGIN 34.78N 98.29W
04/22/2015 E1.00 INCH COMANCHE OK PUBLIC
&&
DWSpecial weather statement, Apr 22, 7:39 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
739 AM CDT WED APR 22 2015
OKZ022-023-221315-
CADDO OK-WASHITA OK-
739 AM CDT WED APR 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO AND
NORTHEASTERN WASHITA COUNTIES UNTIL 815 AM CDT...
AT 736 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CORN...MOVING
EAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
LOCATIONS IMPACTED INCLUDE...
CORN...EAKLY AND COLONY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3546 9882 3546 9862 3549 9862 3551 9837
3524 9838 3529 9883
TIME...MOT...LOC 1236Z 270DEG 24KT 3539 9874
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:30 AM CDT | Special Weather Statement | OUN | Roger Mills | 30 min |
| Apr 22, 3:56 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Ellis, Roger Mills | 49 min |
| Apr 22, 4:39 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Roger Mills, Washita | 51 min |
| Apr 22, 4:55 AM CDT | Special Weather Statement | OUN | Beckham | 35 min |
| Apr 22, 5:09 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Kiowa, Washita | 51 min |
| Apr 22, 5:43 AM CDT | Special Weather Statement | OUN | Canadian | 32 min |
| Apr 22, 5:50 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 40 min |
| Apr 22, 6:25 AM CDT | Special Weather Statement | OUN | Ellis | 35 min |
| Apr 22, 6:28 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Kiowa, Washita | 47 min |
| Apr 22, 7:08 AM CDT | Special Weather Statement | OUN | Cleveland, Pottawatomie | 37 min |
| Apr 22, 7:13 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Garvin, Grady, Stephens | 47 min |
| Apr 22, 7:17 AM CDT | Special Weather Statement | OUN | Comanche | 28 min |
| Apr 22, 7:39 AM CDT | Special Weather Statement | OUN | Caddo | 36 min |
| Apr 22, 8:27 AM CDT | Special Weather Statement | OUN | Washita | 33 min |
| Apr 22, 8:48 AM CDT | Special Weather Statement | OUN | Caddo, Grady | 27 min |
| Apr 22, 8:49 AM CDT | Special Weather Statement | OUN | Marshall | 26 min |
| Apr 22, 9:16 AM CDT | Special Weather Statement | OUN | Marshall | 29 min |
| Apr 22, 9:21 AM CDT | Special Weather Statement | OUN | Grady | 24 min |
| Apr 22, 9:49 AM CDT | Special Weather Statement | OUN | Bryan | 41 min |
| Apr 22, 9:52 AM CDT | Special Weather Statement | OUN | Garvin | 23 min |
| Apr 22, 10:15 AM CDT | Special Weather Statement | OUN | Garvin, Stephens | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.